Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Hi Ronnie. It causes withdrawal symptoms that to me were very unpleasant. I was told later by another doctor that I could have switched than get off the med altogether. I wound up starting Celexa after about a week of stopping the effexor but that was my choice and is not a suggestion by any means. I am not a professional but that is what worked for me. I did my own research and Clexa seems less likely to cause negative issues. I am taking it now and doing well. The effexor withdrawal symptoms are pretty rough for many people and switching meds may be a viable option for you, had I known I could have I may have done so instead of fighting the withdrawal from effexor. I hope this helps. Good luck.
Hi, Brightwings. I’m slowly tapering off Effexor as well. I’ve been having horrible muscle twitching in the evenings or whenever I try to relax the entire time I’ve been on Effexor (5+ years) —worse than RLS. Whole-body muscle jerking. 2 neurogists, my pcp, and psychiatrist have no idea what it is and I suspect it’s an Effexor side effect along with the extinguished sex drive. I would like to try CBD oil but don’t know if/how I can get it legally where I live. How do you get yours?
Hi, Unicorn. I just want to share that I was on cymbals for years and the withdrawal from that was brutal as well. Now I thoroughly research withdrawal symptoms in any drug I’m prescribed.
I now believe that Effexor , Xanax etc can be ' insidious No one warns us of the effects of trying to get off these very ' profitable' drugs . Big pharma makes them' addictive' so insures a steady cash flow…
Whats a ' supplemental dose' Thanks
I have the same exact problems with Effexor ( also take Xanax ) another' addictive drug ! There Must be an answer to this …
whats ' tittated ' Thanks
To continuously measure and adjust the balance of a drug. Either to slowly administer to get into your system or slowly taper your dosage down. Does that help?
Me too. I am weaning myself off Effexor. I take Xanax for anxiety and panic attacks. I've had them since High School but was not diagnosed until my 30's when I ended up in the ER. I understand.. Believe me. Even as most people including family does not. The only people that understand are those HAVE them.. My husband understood, saw me at my very worst. Took me to the Dr. I lost him 3 years ago. But I do understand!
I just found these posts. Much of what I am reading fits my situation. Headaches, flu-like symptoms, up and down feelings, fatigue Have been off Effexor for three weeks now after having been on it for a year and half. Followed a gradual withdrawal from the drug. Wasn’t aware that I would feel all of the feelings, etc that I am. Feeling lots of anger that seems to have been stored up. Struggling at times but trying to hang in there. Just retired and trying to stay active. Morning is the worst. This input from others is helpful